MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-19A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Arrhythmia (1721); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 19mm trifecta valve was implanted in the patient.The sizing of the annular dimensions of the native valve was 24mm.On an unknown date in aug 2025, a heart murmur was noted and the patient was followed up in the outpatient clinic.On an unknown date in october, the patient reported exertional dyspnea interfering with daily life, prompting another outpatient visit and an aortic regurgitation was diagnosed by echocardiography.A surgery was performed, including redo aortic valve replacement (redo avr) and coronary artery bypass grafting (cabg) of two vessels.A 21mm epic supra valve was implanted in the patient.A pannus formation was observed on the inflow side of the valve.Approximately one-third of the right coronary cusp (rcc) is torn, and an additional tear is present at the commissure between the left coronary cusp (lcc) and the rcc.The patient was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 19mm trifecta valve was implanted in the patient.The sizing of the annular dimensions of the native valve was 24mm.On an unknown date in (b)(6) 2025, a heart murmur was noted and the patient was followed up in the outpatient clinic.On an unknown date in october, the patient reported exertional dyspnea interfering with daily life, prompting another outpatient visit and an aortic regurgitation was diagnosed by echocardiography.A surgery was performed, including redo aortic valve replacement (redo avr) and coronary artery bypass grafting (cabg) of two vessels.A 21mm epic supra valve was implanted in the patient.A pannus formation was observed on the inflow side of the valve.Approximately one-third of the right coronary cusp (rcc) is torn, and an additional tear is present at the commissure between the left coronary cusp (lcc) and the rcc.The patient was reported stable.
 
Additional Manufacturer Narrative
Explant due to heart murmur, dyspnea and aortic regurgitation after 10 years of implant was reported.Also reported that there was torn leaflet and pannus formation observed on the inflow of the explanted valve.The investigation found that leaflets 1 and 2 were torn with degenerative changes.There was a 1 mm partial tear in the base of leaflet 3 at the stent post shared with leaflet 2.There was circumferential fibrous pannus ingrowth on the inflow surface, and on outflow surface over the stent post shared between leaflets 2 and 3.No acute inflammation or significant calcifications were present.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.In the absence of any calcification at the tear site or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did demonstrate degenerative changes and loss of collagen at the tear site.The leaflet tear could have contributed to the reported regurgitation.The reported patient effects of aortic regurgitation, dyspnea, heart murmur appear to be cascading effects.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23618847
Report Number2135147-2025-06785
Device Sequence Number10045362
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)170330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Model NumberTF-19A
Device Catalogue NumberTF-19A
Device Lot NumberBR00002537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexMale